Alert archive / Virginia / Frost Advisories in 2012
Frost Advisory 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at Nov 4, 2012, 3:54 PM EST for 10 counties in Virginia; 4 counties in North Carolina. It took effect at Nov 5, 2012, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2012, 3:54 PM EST (20:54 UTC)
- In effect from
- Nov 5, 2012, 4:00 AM EST
- Expired
- Nov 5, 2012, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
Counties Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 31 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS71 KRNK 042054 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EST SUN NOV 4 2012 ...FREEZING TEMPERATURES AND FROST LIKELY EARLY MONDAY MORNING... .HIGH PRESSURE WILL BUILD INTO VIRGINIA FROM THE NORTH TONIGHT AND MONDAY. EXPECT TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING FOR SEVERAL HOURS EARLY MONDAY MORNING. VAZ047-042200- /O.CAN.KRNK.FZ.A.0006.121105T0900Z-121105T1300Z/ BUCKINGHAM- 354 PM EST SUN NOV 4 2012 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE FREEZE WATCH. A FREEZE WARNING AND FROST ADVISORY HAS BEEN ISSUED IN ITS PLACE. $$ VAZ019-023-024-034-035-051100- /O.UPG.KRNK.FZ.A.0006.121105T0900Z-121105T1300Z/ /O.NEW.KRNK.FZ.W.0010.121105T0900Z-121105T1300Z/ ALLEGHANY VA-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON...FINCASTLE... LEXINGTON...BUENA VISTA...BEDFORD...AMHERST 354 PM EST SUN NOV 4 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE SHENANDOAH VALLEY...INCLUDING BEDFORD...LEXINGTON...CLIFTON FORGE...COVINGTON AND AMHERST. * HAZARDS...WIDESPREAD FROST AND A KILLING FREEZE. * TEMPERATURES...LOWS IN THE MID 20S TO THE LOWER 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ045-046-051100- /O.UPG.KRNK.FZ.A.0006.121105T0900Z-121105T1300Z/ /O.NEW.KRNK.FR.Y.0015.121105T0900Z-121105T1300Z/ CAMPBELL-APPOMATTOX- INCLUDING THE CITIES OF...LYNCHBURG...APPOMATTOX 354 PM EST SUN NOV 4 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTH CENTRAL VIRGINIA...INCLUDING LYNCHBURG. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ003-004-019-020-VAZ022-032-033-043-051100- /O.NEW.KRNK.FR.Y.0015.121105T0900Z-121105T1300Z/ SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...ROANOKE...SALEM...STUART...ROCKY MOUNT... MARTINSVILLE 354 PM EST SUN NOV 4 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY. * LOCATIONS...FOOTHILLS OF VIRGINIA AND NORTH CAROLINA...INCLUDING ROANOKE. * HAZARDS...WIDESPREAD FROST. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
662 WWUS71 KRNK 050931 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 431 AM EST MON NOV 5 2012 ...FREEZING TEMPERATURES AND FROST LIKELY EARLY THIS MORNING... .COLD HIGH PRESSURE CENTERED JUST NORTH OF THE AREA IS PROVIDING FOR A FROSTY FOR MANY AREAS THIS MORNING. VAZ019-023-024-034-035-051300- /O.CON.KRNK.FZ.W.0010.000000T0000Z-121105T1300Z/ ALLEGHANY VA-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON...FINCASTLE... LEXINGTON...BUENA VISTA...BEDFORD...AMHERST 431 AM EST MON NOV 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...THE SHENANDOAH VALLEY...INCLUDING BEDFORD... LEXINGTON...CLIFTON FORGE...COVINGTON AND AMHERST. * HAZARDS...WIDESPREAD FROST AND A KILLING FREEZE. * TEMPERATURES...27 TO 32. * TIMING...EARLY THIS MORNING. * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES WILL BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ003-004-019-020-VAZ022-032-033-043-045-046-051300- /O.CON.KRNK.FR.Y.0015.000000T0000Z-121105T1300Z/ SURRY-STOKES-WILKES-YADKIN-ROANOKE-PATRICK-FRANKLIN-HENRY- CAMPBELL-APPOMATTOX- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...ROANOKE...SALEM...STUART...ROCKY MOUNT... MARTINSVILLE...LYNCHBURG...APPOMATTOX 431 AM EST MON NOV 5 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...FOOTHILLS OF VIRGINIA AND NORTH CAROLINA... INCLUDING ROANOKE. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Nov 4, 3:35 PM EST, 19 minutes earlier.
Area forecast discussion, Nov 4, 3:35 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EST SUN NOV 4 2012
.SYNOPSIS...
LOW PRESSURE WAS OVER THE CAROLINA COAST THIS EVENING WITH HIGH
PRESSURE OVER THE GREAT LAKES AND BUILDING INTO THE MID ATLANTIC
REGION. THE LOW WILL CONTINUE TO MOVE AWAY FROM THE COAST TONIGHT
ON MONDAY AS HIGH PRESSURE COVERS THE EASTERN UNITED STATES. AN
AREA OF LOW PRESSURE WILL DEVELOP ALONG THE GULF COAST TUESDAY AND
WILL DEEPEN AND MOVE NORTHEAST ALONG THE EAST COAST WEDNESDAY AND
THURSDAY...REACHING NEW ENGLAND BY FRIDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 320 PM EST SUNDAY...
ELONGATED SURFACE LOW EXTENDED FROM THE OUTER BANKS OF NORTH
CAROLINA INTO WESTERN SOUTH CAROLINA. HIGH PRESSURE WAS OVER THE
GREAT LAKES AND WAS BEGINNING TO WEDGE SOUTH INTO THE MID ATLANTIC
REGION. AS THE LOW MOVES AWAY FROM THE COAST AND PRESSURES RISE
DRIER AIR ADVECTS INTO THE FORECAST AREA.
WATER VAPOR LOOP SHOWED A WELL DEFINED SHORT WAVE CROSSING THROUGH
THE OHIO VALLEY. AS WINDS COME AROUND TO THE NORTHWEST BEHIND THIS
FEATURE...SURFACE DEW POINTS WILL DROP BACK INTO THE 20S AND 30S.
850MB TEMPERATURES ARE FORECAST TO BE IN THE ZERO TO MINUS 4 RANGE
BY MONDAY MORNING.
CLOUD COVER FORECAST IS A CHALLENGE TONIGHT. THE OHIO VALLEY LOW
MAY HOLD LOW LEVEL MOISTURE AGAINST THE WESTERN UPSLOPE AREAS AND
HIGH CLOUDS WILL BE COVERING MUCH OF THE FORECAST AREA THIS
EVENING IN ASSOCIATION WITH SOUTHERN STREAM SHORT WAVES. BUT BY
LATER TONIGHT WITH DEEPER NORTHWEST WINDS...CLOUDS SHOULD START TO
CLEAR OUT EAST OF THE BLUE RIDGE. EXPECT TEMPERATURES TO DROP
BELOW FREEZING AS THE LOWER DEW POINTS AND COLDER AIR MOVES IN.
WILL BE ISSUING A FREEZE WARNING FOR PART OF THE VIRGINIA
FOOTHILLS ON THIS LAST DAY OF THE GROWING SEASON. A FROST ADVISORY
WILL BE IN EFFECT FOR LYNCHBURG...ROANOKE AND THE FOOTHILLS SOUTH
INTO NORTH CAROLINA. THE FROST AND FREEZING TEMPERATURES WILL ALL
BE DEPENDENT ON THE CLEARING AND THE WINDS BEING LIGHT ENOUGH.
MUCH DRIER AIR COMES IN MONDAY WITH THE MODELS SHOWING EVEN THE
HUMIDITY AT LOW LEVELS DROPPING. STAYED CLOSE TO BIAS CORRECTED
GUIDANCE FOR HIGHS ON MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM EST SUNDAY...
MODELS IN MUCH BETTER AGREEMENT TODAY WITH MOVEMENT AND PLACEMENT OF
NEXT WEATHER SYSTEM TO IMPACT THE BLACKSBURG FORECAST AREA DURING
THE SHORT-TERM PERIOD...ALTHOUGH IT APPEARS THAT IMPACT WILL
ONLY BE PERIPHERAL.
SHORT WAVE TROF NOW MOVING RAPIDLY SOUTHEAST INTO NORTHERN PLAINS
EXPECTED TO DIVE INTO THE GULF COAST STATES BY MONDAY EVENING...WITH
ADDITIONAL NORTHERN STREAM ENERGY...WHICH WILL SERVER AS A KICKER...
EXPECTED TO ALSO MOVE SOUTHEAST INTO THE NORTHERN PLAINS BY
MONDAY EVENING. IT NOW APPEARS THAT THIS SECOND NORTHERN PIECE OF
ENERGY WILL BE TOO FAR REMOVED FROM SOUTHERN WAVE TO BE ABLE TO
CATCH AND PHASE WITH IT UNTIL THE INITIAL WAVE IS TOO FAR TO THE
SOUTH AND EAST OF THE BLACKSBURG FORECAST AREA...THEREFORE ONLY
EXTREME SOUTHERN AND EASTERN AREAS LIKELY TO BE PERIPHERALLY
IMPACTED BY FIRST WAVE...IF AT ALL...WITH WESTERN AREAS TO BE
IMPACTED BY SECOND WAVE.
AS FAR AS THE SPECIFICS...LARGE AREA OF RAIN EXPECTED TO DEVELOP
OVER SOUTHEASTERN STATES ON MONDAY NIGHT...MAINLY SOUTH OF THE
BLACKSBURG FORECAST AREA...AS CYCLOGENESIS BEGINS WITH APPROACH OF
FIRST WAVE. INCREASING UPPER DIFFLUENT REGION IN LEFT EXIT REGION OF
UPPER JET COMBINING WITH DEEPENING MOISTURE IN ISENTROPIC ZONE MAY
SUPPORT NORTHWARD PUSH OF LIGHT PRECIPITATION INTO EXTREME SOUTHERN
COUNTIES NEAR/ALONG THE NC/VA STATE LINE BY DAYBREAK TUESDAY...BUT
DRY AIR IN LOW LEVELS MAY VERY WELL RESULT IN MORE OF A VIRGA
SITUATION RATHER THAN ANYTHING GROUND-BASED. THERMAL PROFILES WOULD
SUGGEST POSSIBILITY OF A LITTLE SNOW ACROSS THE HIGHER TERRAIN...
BUT ANY PRECIPITATION EXPECTED TO BE NON-MEASURABLE AT THIS POINT.
AS NORTHERN STREAM ENERGY CONTINUES TO CLOSE THE GAP WITH THE
SOUTHERN WAVE TUESDAY INTO TUESDAY NIGHT...STRONG CYCLOGENESIS
EXPECTED TO BEGIN ALONG THE SOUTHEAST COAST AS SURFACE REFLECTION
BEGINS TO PULL NORTHEAST ALONG THE GULF STREAM. ANY PRECIPITATION
ALONG THE NORTHWESTERN PERIPHERY OF THE DEVELOPING COASTAL STORM
LIKELY TO IMPACT ONLY THE EXTREME SOUTHERN/SOUTHEASTERN FLANKS OF
THE BLACKSBURG FORECAST AREA. MARGINAL THERMAL PROFILE WITH A
WARNING BOUNDARY LAYER SHOULD RESULT IN MAINLY A COLD RAIN FOR MOST
LOCATIONS THAT ACTUALLY EXPERIENCE ANY PRECIPITATION...AT LEAST
DURING THE DAY.
UPPER DIFFLUENT REGION ON LEFT EXIT REGION OF NORTHERN STREAM UPPER
JET...COUPLED WITH SOME WEAK MID LEVEL FORCING MAY BE SUFFICIENT TO
INCREASE THREAT OF SOME SPOTTY SHOWERS IN THE MOUNTAINS BY LATE
TUESDAY NIGHT...WITH A CONTINUED THREAT OF A MORE STRATIFORM EVENT
ON WESTERN PERIPHERY OF THE COASTAL LOW ACROSS THE PIEDMONT
COUNTIES. THERMAL PROFILES SUGGEST THAT SNOW OR RAIN/SNOW MIX WOULD
EXIST IN THE MOUNTAINS...WITH EVEN THE POSSIBILITY OF A MIX EAST OF
THE BLUE RIDGE TOWARD DAYBREAK WEDNESDAY AS COLDER AIR BEGINS TO GET
DRAWN INTO THE BACKSIDE OF THE COASTAL SYSTEM.
WEDNESDAY INTO WEDNESDAY NIGHT SHOULD SEE MORE OF THE SAME...AS
NORTHERN STREAM ENERGY IMPINGES UPON AND THEN GRADUALLY PHASES WITH
COASTAL LOW PRESSURE SYSTEM...WHICH IS NOW FORECAST BY BOTH AMERICAN
AND EUROPEAN MODELS TO EXPLODE ALONG/OFF THE MID ATLANTIC AND NEW
ENGLAND COAST WEDNESDAY AND BEYOND. SIGNIFICANT QUESTION STILL
REMAINS BETWEEN WHETHER THE WESTERN SOLUTION OF THE ECMWF MODEL WILL
CONTINUE TO OUT-PERFORM THE AMERICAN MODELS...BUT REGARDLESS...
IMPACT TO BLACKSBURG FORECAST AREA...WHICH WILL BE CONSIDERABLY
REMOVED FROM THE SYSTEM AT THAT POINT...APPEARS TO BE MARGINAL AT
BEST...AND CONFINED TO THE EXTREME NORTHEASTERN FLANKS OF OUR AREA
OF CONCERN.
HOWEVER...DYNAMIC FORCING ASSOCIATED WITH SECOND NORTHERN STREAM
SYSTEM SHOULD MAINTAIN THREAT OF SNOW OR RAIN/SNOW SHOWERS IN THE
MOUNTAINS ON WEDNESDAY...GRADUALLY TRANSITIONING TO MORE OF AN
UPSLOPING EVENT ALONG THE WESTERN FLANKS OF THE APPALACHIANS ON
WEDNESDAY NIGHT AS MAIN ENERGY FROM WAVE GETS ABSORBED BY COASTAL
SYSTEM...AND AS COLD ADVECTION BEGINS TO INCREASE OVER AREA ON
BACKSIDE OF DEVELOPING NOR-EASTER.
SOME LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE NORMALLY
FAVORED UPSLOPE AREAS WEDNESDAY INTO WEDNESDAY NIGHT...WHERE
PRECIPITATION AMOUNTS WILL BE HIGHEST AND WHERE TEMPERATURES
WILL BE COLDEST...BUT NOT EXPECTED TO REACH ADVISORY LEVELS AT THE
PRESENT TIME.
SLIGHTLY MORE NORTHERN AND WESTERN SOLUTION OF ECMWF CONTINUES TO BE
FAVORED DUE TO ITS RELIABILITY...WITH ABUNDANT CLOUD COVER THROUGH
MUCH OF THE SHORT-TERM PERIOD HELPING TO KEEP TEMPERATURES
RELATIVELY COOL. CHILLIER ECMWF MOS GUIDANCE CONTINUED TO FAVORED
OVER SLIGHTLY MILDER MAV AND MET MOS...ESPECIALLY DURING DAYTIME
PERIODS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 PM EST SUNDAY...
DURING THIS PORTION OF THE FORECAST...WE WILL EXPERIENCE A PERIOD OF
NOTABLE TRANSITION. ON THURSDAY...THE AREA WILL STILL BE WITHIN A
STRONG NORTHWEST FLOW ON THE SOUTHWEST SIDE OF THE NEW ENGLAND
LOW. A 9 MB PRESSURE GRADIENT WILL STILL BE OVER THE REGION AT
SUNRISE...AND BY SUNSET...HAVE LAXED TO AROUND 5 MB. FOR THE
AREA...THIS WILL MEAN A VERY WINDY DAY IN THE MORNING...WITH
TEMPERED GUSTS IN THE AFTERNOON. 850 MB WINDS ARE FORECAST TO BE
AROUND 45 TO 50KTS NEAR THE CREST OF THE BLUE RIDGE...WITH VALUES
OF 30 TO 40 KTS OVER THE PIEDMONT. THERE IS STILL PLENTY OF TIME
FOR VARIATIONS IN THE MODELS TO OCCUR...BUT FROM THE LATEST
GUIDANCE...AT LEAST WIND ADVISORY CRITERIA FOR THE MOUNTAINS LOOKS
PROMISING THIS DAY. WHILE LOW LEVEL MOISTURE WILL CONTINUE TO BE
ON THE DECLINE THROUGH THE DAY...UPSLOPE SNOW SHOWERS OR FLURRIES
WILL CONTINUE THROUGH AT LEAST THE MORNING HOURS ACROSS WESTERN
SLOPES OF THE HIGHER TERRAIN OF SOUTHEAST WEST VIRGINIA.
THURSDAY NIGHT INTO EARLY FRIDAY MORNING...THE PRESSURE GRADIENT
WEAKENS EVEN MORE AS THE CENTER OF SURFACE HIGH PRESSURE MOVES INTO
EASTERN TENNESSEE. ALOFT...AN UPPER RIDGE BEGINS TO BUILD OVER THE
OHIO VALLEY. BY THE START OF NEXT WEEKEND...THE RIDGE WILL BE
CENTERED OVER OUR REGION. THIS TRANSITION WILL LEAD TO GRADUALLY
INCREASING GEOPOTENTIAL HEIGHTS...WARM AIR ADVECTION...AND LITTLE IF
ANY PRECIPITATION. BY SATURDAY...HIGH TEMPERATURES ACROSS THE REGION
MAY AVERAGE A GOOD 10 DEGREES ABOVE NORMAL WITH LOWS AROUND 5 TO 10
DEGREES ABOVE NORMAL.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 1240 PM EST SUNDAY...
AREA OF LIFR CLOUDS FROM SOUTHEAST WEST VIRGINIA INTO KENTUCKY
WILL CONTINUE TO ERODE THIS AFTERNOON. EXPECT CEILINGS TO LIFT TO
MVFR AT BLF AROUND 23Z/6PM. THERE IS A CHANCE THAT WEAK NORTHWEST
FLOW COULD BRING MOISTURE BACK INTO THE WESTERN RIDGES AGAIN
TONIGHT IN THE VCNTY OF BLF.
BY MONDAY...HIGH PRESSURE WILL PUSH ACROSS THE GREAT LAKES
SPREADING SOUTHEAST THROUGH THE MID ATLANTIC. MODELS HAVE COME
INTO BETTER AGREEMENT THAT THE MAJORITY OF ENERGY ASSOCIATED WITH
ANOTHER UPPER LEVEL DISTURBANCE EXPECTED TO ARRIVE LATE MONDAY
NIGHT WILL REMAIN SOUTH OF THE AREA...ALTHOUGH MAY STILL SEE RAIN
AND POSSIBLY OVERNIGHT SNOW SHOWERS IN THE MOUNTAINS.
THIS DISTURBANCE WILL THEN DEVELOP A DEEP SURFACE LOW WHICH WILL
PASS NORTH ALONG THE ATLANTIC COAST. DEPENDING ON HOW CLOSE THIS
LOW PRESSURE SYSTEM COMES TO THE COAST...MAY SEE WIDESPREAD
MVFR/IFR CONDITIONS...AREAS OF RAIN/SNOW...AND GUSTY NORTHWEST
WINDS ON WEDNESDAY AND THURSDAY. FLIGHT CONDITIONS WILL IMPROVE
ON FRIDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WARNING FROM 4 AM TO 8 AM EST MONDAY FOR VAZ019-023-024-
034-035.
FROST ADVISORY FROM 4 AM TO 8 AM EST MONDAY FOR VAZ022-032-033-
043-045-046.
NC...FROST ADVISORY FROM 4 AM TO 8 AM EST MONDAY FOR NCZ003-004-019-
020.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...WERT
LONG TERM...DS
AVIATION...AMS/PMHazardous weather outlook, Nov 4, 4:08 AM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 408 AM EST SUN NOV 4 2012 NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-050915- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 408 AM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-023-024-034-035-045>047-050915- ALLEGHANY VA-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL- APPOMATTOX-BUCKINGHAM- 408 AM EST SUN NOV 4 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. TEMPERATURES DIPPING TO NEAR 30 TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. AREAS OF FROST POSSIBLE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022-032-033-043-044-058-059-050915- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK- FRANKLIN-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 408 AM EST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. FROST POSSIBLE LATE TONIGHT IF SKIES CLEAR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:46 AM EST | Freeze Watch | RNK | Alleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 6 more | 12 hr |
| Nov 4, 3:54 PM EST | Freeze Warning | RNK | Alleghany, Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista and 2 more | 16 hr |
Nearby
Frost Advisories in Virginia, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.